Wednesday, 24 April 2013

Roaccutane Diary (Acne/Spot prone skin treatment)

I am now 26 years of age and am still suffering with moderate acne, it’s not awful but I have clusters of spots on my forehead and around my nose/mouth. At 26 I feel like my skin should be clear, I don’t know anyone else my age still suffering from spots like mine.
 I have tried every cleanser under the sun, spot treatments, moisturisers and nothing has cleared it up fully.
I have been on variations of the pill and this has improved my skin but once I came off them for 2 months it would all come back and 100 times worse than before.
 Eventually I decided I’ve had enough and paid the large fee to go and see a dermatologist who out me on Roaccutane. I was very dubious of this drug as I had heard so many horror stories about it and how it causes depression etc. and that the side effects were very severe. I know a few people who have been on it and suffered from the dry skin side effect but nothing more serious and their skin looked immaculate once they finished the treatment so I sucked it up and am now on day 4.
 I have been googling the side effects (bad idea I know) and have scared myself a little but I figure most drugs have side effects so fingers crossed I don’t experience them too badly.

The dermatologist explained a few of the side effects to me:
More susceptible to sunburn
100% cannot get pregnant whilst on this drug, she kept me on the pill I was on and was very stern about this effect.
Said my skin and lips will get super dry and to moisturise with the aveno moisturiser and carmex on the lips which I think I can handle!

I have to get blood tests to make sure there are no other side effects but she says this is very rare; I got them on the day and have to return in a month for another set.
Said my muscle and whole skin will become more sensitive so not to take part in any strenuous exercise activity…..this won’t be too hard for me!
She advised me to stop using my toner as it will dry out my skin too much and also to stop using the topical treatments I was using again as they will dry out my skin too much.

I was prescribed a 40mg for 6months which is quite a high dosage but she said since I have already tried topical treatments and the pill with the acne returning each time this is basically the only option I have left to try. Scarily she said if I didn’t try this the acne will probably last forever…..consider me convinced!
I have also made adjustments to my diet and exercise regime to see if I can improve my whole self-including my skin. 
 Diet post to follow!
 I feel like I’m pretty depressed about my skin as it is and this has been going on long enough so hopefully as long as I don’t suffer from too many serious side effects I’m hoping I’ll make it through the 6 months and have beautiful clear skin on the other side.
 I am nervous of the side effects but I’ll keep you updated monthly and maybe include pictures on my progress
Day 4:
Progress so far isn’t much obviously, but I can say that the sides of my nose have become sore, not sure if this is because they are a tad dry anyway due to the topical treatments I was using before or if its bigger spots under the skin getting ready to appear as I was told it can get a lot worse before it gets better.

Wish me luck!

No comments:

Post a Comment